MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 UROFORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 UROFORCE® BALLOON DILATION CATHETER
Catalog Number 888604
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer had a defective balloon dilation catheter that would not insufflate.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is inconclusive as no sample was returned for evaluation.Although an exact root cause could not be determined a potential root cause could be inadequate material selection.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "indications for use: uroforcetm balloon dilation catheters are recommended for dilation of the urinary tract.Contraindications: do not use the uroforcetm balloon dilation catheter to treat obstruction that is due to extrinsic factors.Warnings: do not exceed the recommended maximum balloon inflation pressure that is stated on the label.Extreme caution should be used when considering dilation of irregular, non-compliant tissue or in the presence of certain calculi.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: this device should be used only by a physician who has an understanding of the clinical applications, technical principles and associated risks of balloon dilation within the urinary tract.Directions for use: catheter insertion: 1.Prior to use, carefully inspect the catheter for bends, kinks, or other damage which may have occurred during shipment.Do not use the product if damage is evident.2.Dilation procedures may be conducted under fluoroscopic guidance with appropriate x-ray equipment or by direct vision.3.Endoscopically place a 0.038¿ (.97mm) diameter guidewire with the flexible end in the renal pelvis.4.Remove the protective balloon sheath and stylet from the catheter.5.Advance the catheter over the guidewire.6.Use the radiopaque markers located under the balloon to aid in positioning.Catheter balloon inflation: 1.Confirm proper placement of the balloon within the urinary tract.2.Inflate the balloon with standard inflation medium (e.G., diatrizoate meglumine injection u.S.P.60% diluted as appropriate) using a 10cc or larger syringe or inflation device.Note: do not use air or any gaseous substance as a balloon inflation medium.Note: the use of an inflation device to monitor balloon pressure is strongly recommended to determine that adequate pressure is applied and that maximum limits of the balloon are not exceeded.Caution: if loss of pressure in the balloon occurs or the balloon ruptures, immediately stop the procedure, deflate the balloon and remove carefully.Do not attempt to reinflate the balloon.If, upon inspection of the balloon, it is noted that pieces of the balloon are missing, check for and endoscopically retrieve the fragments when possible.Caution: if resistance is felt when either removing the guidewire from the catheter or the catheter from the endoscope, stop and consider removing them as a single unit to prevent damage to the product or tissue trauma.Applying excessive force to the catheter can result in tip breakage or balloon separation.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
UROFORCE® BALLOON DILATION CATHETER
Common Device Name
DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17912244
Report Number1018233-2023-07350
Device Sequence Number7472372
Product Code EZN
UDI-Device Identifier00801741053153
UDI-Public(01)00801741053153
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K993840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2025
Device Catalogue Number888604
Device Lot NumberGFFZ0140
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown